Morphine withdrawl question

  1. Thanks for the input.
    Last edit by kids on Nov 8, '11
    •  
  2. 15 Comments

  3. by   jpetro
    I was born with severe flat footedness. After 39 years of doing nothing about it, I als ended up on pain management because my subtalar joint was completely shot. No cartilidge at the joint; bone on bne. I spent 6 months on oxycontin, finall said the hell with this and had a bone fusion done. I then spent an additional 2 months on oxycontin and diloidid (spelling?). To make a long story short, I ended up going through withdrawls also. It is different for everybody but I was sweaty, achy, very run down. It took about 4 days to get over the worst of it but it was worth it. I hope this helps.
    Peace.
  4. by   kewlnurse
    Nausea, vomiting, chills, diaphoresis, extreme irritability ( i hope your not pmsing at the same time) aches and pains, mental status changes, lethargy, decrease in apetite are some of the most common withdrawl s/s. Good luck. I hope you can rectify the situation before it gets that far.
  5. by   thisnurse
    boy do i feel for you
    went thru something like that with fentanyl withdrawl. i checked myself into a rehab so my kids wouldnt have to witness it. they used clonidine to help me through it as well as tranquilizers. within two days i was refusing the tranquilizers and within three i went home. it was very very hard.
    i dont suggest you withdrawl alone. get a doc to help you.
    good luck.
  6. by   kids
    deleted, thanks.
    Last edit by kids on Nov 8, '11
  7. by   RNPD
    I really think you need to talk with your primary doc if there is no recourse with the pain mgmt clinic. I understand their rules, but no one should attempt to withdraw from morphine w/o medical assistance. The reason they give clonidine (as well as other anti-sz meds) at detox is because people tend to seize due to nervous system irritability as thwy withdraw (in addition to aforementioned s/s). Seizures can be life threatening, not to mention the strain on your cardiovascular system as the pain increases or seizures occur.

    Please do not attempt this without medical guidance. Your life could be at stake. Call your doctor as soon as you read this, lay out the situation, and ask for help.

    Please keep us posted and good luck. God bless.
  8. by   NurseDennie
    I'm with RNPD -

    Don't try to do it on your own. You need to be monitored - just in case.

    Love

    Dennie
  9. by   thisnurse
    i didnt want to mention the seizures because i didnt want to scare you but that is exactly what happened to me.
    dont do this alone.
  10. by   NRSKarenRN
    Hopefully you see your family practioner regularly-call them immediately. Tell them your problem--you need 13 day supply filled---not aking for 100 days! Do NOT want to see you go thru cold turkey---this drug needs to weaned off. If they wont prescribe Kadin are they willing to give you similar narcotic equal analgesic dose???

    Do you get the same RX filled at the same pharmacy...have a relationship with the pharmacist , maybe they can interceed...also call your health plan as they have record of you RX practice aand can prove to the pain center not doctor hopping.

    Let us know what works. At least go to ER on last day and family should be aware possibility of seizures.

    {{{{{{{{{HUG}}}}}}}}}
  11. by   MollyJ
    Often pain mangement clinics have clients sign a contract saying they understand that they will not refill lost prescriptions and that they will be the only physician that writes their narcotic rx's. She should continue to follow with her pain management clinic docs.
  12. by   kids
    .....
    Last edit by kids on Nov 8, '11
  13. by   Wolfbaine
    Hello All. No I am not a nurse however my mother father and grandmother were nurses. Anyway to my post. I want ot thank everyone for the posts here I have read a lot and understand a little more of the withdrawls my mother is going through atm. She has a pump in her back and has to take one pill ever 12 hours. The past month she has been tring to reduse the pill to one ever 24 hours. Monday the 18th she started her withdrawls. My Grandmother and my sister finally got her to the hospital. I truely feel the pain that people go through when going through the withdrawls. IT makes my Vicodine withdrawls seem like a walk in the park. I will keep you all updated on her recovery and would like any sugjestions on how to discurage her from changing her meds without the doctors aproval. Watching her do that reminded me of a Pi polar that is on a Up and doesn't think they need thier meds. Thanks for listening, and for the help.
  14. by   stormytexxxas
    love to all of you trying to get off of these kinds of meds!! i wish i could....however, oct 1977, i was stabbed in my back, (literally), knife went into my spinal cord. i had to have expl. surgery to determine the amount of damage, repair my spinal cord, and remove the bone fragments. i was started on pain meds then. then after i was bitten on my paralyzed foot by a poisinous spider i was getting regular refills. i thought 'thank god!!' at the time, that those electrical shock pains wouldnt hurt so bad nemore. then when the darvocet didnt work nemore, they upped it to hydrocodone 5mg's, then 7.5 mg's, then norco, (10mg's of hydrocodone), then oxycontin didnt even phase it, so they put me on 3, 60mg ms contin a day, along with 12 or more norco a day. then they took me off the norco, and put me on str8 morphine...mscontin, and then immediate release morphine for 'break thru pain'. needless to say, i eventually had to take more and more to work. and having to buy whatever i could off the streets to get thru. and eventually, started seeing more than 1 pain doc a month, which is strongly prohibited. i wish i could just say to heck with it, and be done with it, but i do have genuine pain!! so what would i do? kick to start again? so to those of u in a position to just go thru the withdrawls, and be done with it, TAKE IT FROM SOMEONE WHO KNOWS... DO IT!!! IT WILL BE THE MOST INTELLIGENT MOVE OF UR LIFE!! because now, at the levels im on, i cant even go to a hospital. and to get into the methodone clinic here, u have to wait till u r just short of a seizure before they will medicate you. and the nearest clinic to me is more than 3 miles away. now, i live in the country, so its ok for the 1 legged chick taking morphine, (not that i get a 'buzz' anymore), to drive a STANDARD SHIFT vehicle. but how in gods name, can i do it in hard withdrawls? so here i am getting ready to go buy some meds off the street. which sucks, especially on social security!! lol. it is very expensive. and i DO NOT recomend this, because it takes many many years to get as pharmacutically knowledgable as i am, and if u get something yyou arent planning on getting, and dont know it, it could be a death sentance!! u never know what u r getting. but because ive been on so many...just about everything that has been used for more than 5 years or so, anyways, people call me when they cant remember what 'those strange pills that have been in thier med cabinet' are, and with just a good description, i can tell them what they r, mg's, usual prescribed dosage, etc... my point is, no one in a position to get off this stuff should be on it in the first place. the withdrawls are unimaginable!! and to top off my situation, i am now hiv+...what i got for staying home and being a good wife, while my husband was running the streets, but when i begin to die, how on earth will they keep me 'comfortable'?? it isnt LEGAL for them to even give me 1/2 of the meds i give to myself!! i am trying so hard to just take the prescribed amount of medication, but the pain doesnt seem tolerable, because when i have 'plenty of meds' the 'mind thing' kicks in and i think the pain is worse than it really is. well, im off to the city before i completely run out and cant get more than 4 feet from the toilet!! please take some advice from an old woman who has abused everything in life from my body to my meds, if u CAN STOP, STOP!!! i leave this msg in tears, wondering how to deal with this. i am in such pain right now, in my body, my mind, my heart, and my soul. good luck to u all, strong enuf to do this. and pls pray for me that i can find a way to keep my meds to what is prescribed, somehow.
    i will chk in tomorrow.
    good luck!!
    stormytexxxas

close